Alert archive / Wyoming / High Wind Watches in 2018
High Wind Watch 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 8, 2018, 2:12 AM MST for 4 counties in Wyoming. It took effect at Jan 9, 2018, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2018, 2:12 AM MST (09:12 UTC)
- In effect from
- Jan 9, 2018, 6:00 AM MST
- Expired
- Jan 8, 2018, 9:31 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WWUS75 KCYS 080912 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 212 AM MST Mon Jan 8 2018 ...STRONG WINDS POSSIBLE IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING ON TUESDAY... WYZ106-110-116-117-090000- /O.NEW.KCYS.HW.A.0001.180109T1200Z-180110T0000Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 212 AM MST Mon Jan 8 2018 ...HIGH WIND WATCH IN EFFECT FROM EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from early Tuesday morning through Tuesday afternoon. * TIMING...5 AM to 5 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions for light weight and high profile vehicles, including potential for blow overs. This includes the Arlington and Elk Mountain area along Interstate 80 between Laramie and Rawlins, Interstate 80 between Cheyenne and Laramie, and the Bordeaux area along Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ HAMMER
3 follow-up statements
509 WWUS75 KCYS 082012 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 112 PM MST Mon Jan 8 2018 ...STRONG WINDS POSSIBLE IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING ON TUESDAY... WYZ106-110-116-117-091200- /O.EXT.KCYS.HW.A.0001.180109T1300Z-180110T0100Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 112 PM MST Mon Jan 8 2018 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * TIMING...6 AM to 6 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions for light weight and high profile vehicles, including potential for blow overs. This includes the Arlington and Elk Mountain area along Interstate 80 between Laramie and Rawlins, Interstate 80 between Cheyenne and Laramie, and the Bordeaux area along Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Rubin
315 WWUS75 KCYS 082340 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 440 PM MST Mon Jan 8 2018 ...STRONG WINDS LIKELY IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING ON TUESDAY... WYZ110-091200- /O.UPG.KCYS.HW.A.0001.180109T1300Z-180110T0100Z/ /O.NEW.KCYS.HW.W.0001.180109T0900Z-180110T0100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 440 PM MST Mon Jan 8 2018 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM MST TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 2 AM to 6 PM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...2 AM to 6 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions for light weight and high profile vehicles, including potential for blow overs. This includes the Arlington and Elk Mountain area along Interstate 80 between Laramie and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-117-091200- /O.UPG.KCYS.HW.A.0001.180109T1300Z-180110T0100Z/ /O.NEW.KCYS.HW.W.0001.180109T1300Z-180110T0100Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 440 PM MST Mon Jan 8 2018 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MST TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 6 AM to 6 PM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...6 AM to 6 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions for light weight and high profile vehicles, including potential for blow overs. This includes Interstate 80 between Cheyenne and Laramie. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-091200- /O.CON.KCYS.HW.A.0001.180109T1300Z-180110T0100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 440 PM MST Mon Jan 8 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * TIMING...6 AM to 6 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions for light weight and high profile vehicles, including potential for blow overs. This includes the Bordeaux area along Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
986 WWUS75 KCYS 090431 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 931 PM MST Mon Jan 8 2018 ...STRONG WINDS LIKELY IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING LATE TONIGHT THROUGH TUESDAY... WYZ106-091245- /O.UPG.KCYS.HW.A.0001.180109T1300Z-180110T0100Z/ /O.EXA.KCYS.HW.W.0001.180109T1300Z-180110T0100Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 931 PM MST Mon Jan 8 2018 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MST TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 6 AM to 6 PM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...6 AM to 6 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions for light weight and high profile vehicles, including potential for blow overs. This includes the Bordeaux area along Interstate 25 between Chugwater and Wheatland. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-091245- /O.CON.KCYS.HW.W.0001.180109T0900Z-180110T0100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 931 PM MST Mon Jan 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 6 PM MST TUESDAY... * TIMING...2 AM to 6 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions for light weight and high profile vehicles, including potential for blow overs. This includes the Arlington and Elk Mountain area along Interstate 80 between Laramie and Rawlins. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ116-117-091245- /O.CON.KCYS.HW.W.0001.180109T1300Z-180110T0100Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 931 PM MST Mon Jan 8 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM MST TUESDAY... * TIMING...6 AM to 6 PM MST Tuesday. * WINDS...West to southwest 35 to 45 MPH with gusts to 65 MPH. * IMPACTS...Mainly to transportation. Dangerous travel conditions for light weight and high profile vehicles, including potential for blow overs. This includes Interstate 80 between Cheyenne and Laramie. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 7, 9:31 PM MST, 4 hours 41 minutes earlier.
Area forecast discussion, Jan 7, 9:31 PM MST, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 931 PM MST Sun Jan 7 2018 .SHORT TERM...(This evening through Tuesday Night) Issued at 1228 PM MST Sun Jan 7 2018 Tonight...Quiet night as the flow aloft backs slightly to northwest with increasing heights. Low temperature mainly in the 20s with some teens in the lower elevation river valleys. Monday...The ridge axis aloft moves to our east with the flow becoming west. This will aid in the development of a surface lee trough and boost maximum temperatures into the mid 40s to mid 50s with downslope southwest winds. Monday night...Even more mild as the atmosphere modifies with some locations seeing overnight lows above freezing due to decent mixing and winds. Winds will be on the increase as the Craig to Casper 850/700 mb height gradients strengthen. Tuesday...Another mild day with west southwest flow aloft, though abundant middle and high clouds will temper warming. Our wind prone locations may see near high wind criteria based on projected Craig to Casper 850/700 mb height gradients exceeding 50 meters. Snow chances will spread into the Sierra Madre Range in the afternoon ahead of the next shortwave trough aloft. .LONG TERM...(Wednesday through Sunday) Issued at 1228 PM MST Sun Jan 7 2018 Wednesday...The upper trough is forecast even further south than yesterday's model runs indicated, tracking eastward across northern New Mexico. With deepest moisture and strongest dynamics across Colorado, they will see the most snow, though our counties should still see widespread snow with lesser amounts. As the Canadian cold front sinks south of our counties in the afternoon, this will be the prime time for the snowfall event, even though the system will be progressive, limiting snowfall amounts. Blowing snow may be the biggest issue with this snowfall event with reduced visibilities. Thursday...Drying out after daybreak as the flow aloft turns northwest and the upper trough moves further away. Continued windy and cold per progged low and mid level gradients. Friday...Another weaker shortwave trough aloft and cold front will sweep across our counties, producing a chance of snow. Saturday/Sunday...A dry and windy few days with progged low and mid level gradients with strong north northwest flow aloft and limited low and mid level moisture. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 930 PM MST Sun Jan 7 2018 VFR conditions expected for all southeast Wyoming and Nebraska Panhandle airports next 24 hours and beyond as high pressure over western WYoming remains in control of the weather. No weather impacts are expected for airport operations. && .FIRE WEATHER... Issued at 1228 PM MST Sun Jan 7 2018 Minimal concerns based on projected winds and humidities. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...RUBIN AVIATION...GCC FIRE WEATHER...RUBIN
Hazardous weather outlook, Jan 7, 4:02 AM MST, 22 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 402 AM MST Sun Jan 7 2018 WYZ104>106-109>117-081100- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 402 AM MST Sun Jan 7 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Gusty and locally strong winds are possible Monday night into Tuesday especially in the wind prone areas. Snow is then likely to fall late Wednesday and Wednesday night with some accumulation possible. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-107-108-118-119- 081100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range-East Platte County- Goshen County-Central Laramie County-East Laramie County- 402 AM MST Sun Jan 7 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A low pressure system should bring some snow to the area late Wednesday through Wednesday night along with gusty winds. Accumulating snow is possible along with the possibility for some blowing and drifting snow. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 1:18 PM MST | Winter Storm Watch | CYS | Albany, Carbon | 15 hr |
| Jan 8, 4:40 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 24 hr |
Nearby
High Wind Watches in Wyoming, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.